MAUDE Adverse Event Report: ARTHREX INC. FIBERTAK WITH #2 TIGERTAIL DOUBLE LOADED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHREX INC. FIBERTAK WITH #2 TIGERTAIL DOUBLE LOADED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number AR-3603-2
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
The sales rep reported that the small two pronged tip on the fibertak tigertail broke off when inserting the anchor into the drilled hole.The broken tip remains in the drill hole after anchor implantation.The surgeon and staff decided not to remove the broken fragment from the patient.The rep reported that the quality of the bone was hard.Follow-up investigation: the incident occurred during a medial collateral ligament repair.An x-ray was not taken to locate the un-retrieved fragment.The surgeon believes that the broken tip will stay in the drill hole underneath the anchor and will not cause any issue or problem for the patient.The case was completed successfully using the same device and without interruption.The rep stated they are pending confirmation from the customer if the device will be returned for evaluation.It has been confirmed that the small two pronged tip that remained in the patient is the tip of the fiber tak inserter device and not a part of the fibertak anchor itself.Additional information received 5/7/18 via facility medwatch report 220101-0000-2018-8013: patient age was (b)(6).Patient is not hispanic/latino.

Brand Name
FIBERTAK WITH #2 TIGERTAIL DOUBLE LOADED
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7540114
Report Number1220246-2018-00189
Device Sequence Number2412642
Product Code MBI
UDI-Device Identifier00888867231320
UDI-Public00888867231320
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberAR-3603-2
Device Lot Number10034100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR